I was diagnosed with Hashi's yesterday. I have an enlarged thyroid and over production TPO antibodies and the other antibodies (the less sensitive ones with a name escaping me). I do not have lowered hormone levels. Since I don't have hormone level changes would I feel any symptoms? I think I have some of them, but I am not sure of I even could. I am tired, I feel like I am getting a cold, and my mind is just not "right."
I will be starting 0.1mg of thyroxine tomorrow, since I found out my diagnosis after my pharmacy was closed yesterday.
I have been trying to read up on all sorts of stuff, but I don't think anyone has said you can have symptoms without a hormone decrease. This is all so new and it certainly does not help that I am having trouble remembering stuff.
Just incase I give you the wrong information on the levels, I won't comment on them. A more knowledgable member will come along and answer that, I'm sure
All the useful information I come across, I cut and paste into a word file on my computer so I can re-read it later if I've forgotten - my memory hasn't totally come back to me either. I'm on 200 mcg Thyroxine - have been on it for a year since being diagnosed with Hashimoto's.
You'll start to feel better in the next few weeks on the medication
"Lowered" in the case of thyroid levels is a relative term. I would bet that your levels are in the bottom half of their ranges, and more likely at the bottom of them. If you have a copy of the results, look and see. People who have no symptoms tend to have levels in the top half to third of the ranges.
I'm glad that you were give a prescription. You'll very likely experience some relief from your symptoms relatively soon. I will warn you though, that your starting dosage is very much higher than that at which most patients start, and that could give you some problems. It's generally better to start lower - say, .05 mgs, and gradually increase. Indeed, that's how most MDs do it. If I were you, I would call the MD's office and ask if the MD thinks it would be valuable to start with half a pill for a few weeks, until you see how your body handles it.
I also have hashi's and I am still trying to understand all of this too. My endo wants me to wait until I am hypo and he originally wanted me to wait 6 months, but I had called the office and requested a blood test since I have been getting worse. He called me back and we talked and I asked him if I should keep my appointment for Aug 25 and he said yes. I hope he will put me on meds.....because I cannot wait until Dec to do anything. You are lucky to be put on meds. I agree with midwest the dosage seems kinda of high. I hope you will start feeling better soon. Take care! Let us know how you are doing with you meds and symptoms.
I called the doctor and he seemed to think I will be fine starting on that dose. He says most of the people he sees that have problems starting the med are older than me. So, I took the full dose this morning and I will see what happens.
Thank you so much. I hope I get some help also. Aug will be here pretty soon(see the endo Aug 25) and then I am on vacation the beginning of September. I am hoping it will get better soon. I hope you are feeling so much better now that you are on meds. Take Care!